Maine, 2005

Damaging Wind in Maine, July 27, 2005

July 27, 2005 · NWS CAR · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 27, 4:20 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 27, 4:20 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
520 PM EDT WED JUL 27 2005

.SYNOPSIS...A COLD FRONT WILL EXIT THE DOWNEAST COAST
TONIGHT...BRINGING SHOWERS AND THUNDERSTORMS TO AN END. HIGH
PRESSURE WILL BUILD ACROSS THE REGION THURSDAY. LOW PRESSURE
TRACKING NORTH OF MAINE WILL BRING A CHANCE OF SHOWERS TO
NORTHERN AREAS FRIDAY.

&&

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
CURRENT SURFACE ANALYSIS INDICATED A COLD FRONT ACROSS DOWNEAST
AREAS. ALOFT...AN UPPER LEVEL DISTURBANCE WAS CROSSING THE REGION.
SHOWERS/THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE
FRONT EARLY TONIGHT. THERE IS A CHANCE THAT SOME OF THE
THUNDERSTORMS COULD BE STRONG TO POSSIBLY SEVERE WITH STRONG GUSTY
WINDS AND HAIL. FURTHER NORTH...SHOWERS WILL OCCUR THIS EVENING.
SHOWERS/THUNDERSTORMS WILL THEN DIMINISH ACROSS ALL AREAS LATER
TONIGHT IN THE WAKE OF THE COLD FRONT AND UPPER DISTURBANCE. LOW
TEMPERATURES WILL RANGE FROM 45 TO 50 NORTH TO THE LOWER TO MID 50S
DOWNEAST.

HIGH PRESSURE WILL THEN BUILD ACROSS THE REGION THURSDAY AT BOTH THE
SURFACE AND ALOFT...WITH DIURNAL CLOUDS PRODUCING PARTLY CLOUDY
SKIES. HIGH TEMPERATURES WILL RANGE FROM THE LOWER 70S NORTHWEST TO
THE MID TO UPPER 70S DOWNEAST.

DIURNAL CLOUDS WILL DISSIPATE THURSDAY EVENING...LEAVING SKIES
MOSTLY CLEAR ACROSS THE REGION. LOW TEMPERATURES WILL RANGE FROM 45
TO 50 NORTH TO THE LOWER 50S DOWNEAST.

LOW PRESSURE WILL TRACK NORTH OF THE REGION LATER FRIDAY...ALONG
WITH AN UPPER LEVEL DISTURBANCE...BRINGING A CHANCE OF SHOWERS TO
THE NORTH/MOUNTAINS DURING THE AFTERNOON AND EVENING WITH
PARTLY/MOSTLY CLOUDY SKIES DOWNEAST. HIGH TEMPERATURES WILL RANGE
FROM THE MID 70S NORTH TO THE UPPER 70S DOWNEAST.

THE SURFACE LOW/UPPER TROF WILL MOVE EAST OF THE REGION FRIDAY
NIGHT. AFTER LINGERING EVENING SHOWERS ACROSS THE
NORTH/MOUNTAINS...SKIES WILL BECOME PARTLY CLOUDY ALL AREAS. LOW
TEMPERATURES WILL RANGE FROM THE UPPER 40S NORTH TO THE LOWER 50S
DOWNEAST.

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
HIGH PRESSURE WILL BUILD TOWARD THE REGION ON SATURDAY AND THEN
GRADUALLY MOVE EAST OF THE COAST LATE SUNDAY. THIS WILL RESULT IN A
NICE WEEKEND FOR THE FORECAST AREA WITH DRY WEATHER AND NEAR
SEASONABLE TEMPERATURES EXPECTED. THERE WILL BE SOME INCREASE IN THE
CLOUDS ACROSS THE NORTH AND WEST LATE SUNDAY IN THE DEVELOPING WARM
ADVECTION PATTERN LATE SUNDAY AND SUNDAY NIGHT. INDICATED SLIGHT
CHANCE POPS IN THE GRIDS NORTH AND WEST SUNDAY NIGHT SINCE CANT RULE
OUT IN THE WARM ADVECTION PATTERN. HOWEVER THERE WILL BE A BETTER
CHANCE FOR SHOWERS MONDAY NIGHT INTO TUESDAY TIME FRAME WHEN A COLD
FRONT APPROACHES FROM THE WEST. DRY WEATHER WILL THEN RETURN FOR THE
MIDDLE OF NEXT WEEK WHILE HIGH PRESSURE BUILDS EAST.

&&

.AVIATION...
VFR COND ACROSS CAR...PQI AND HUL. PREVAILING VFR VIS AND CIG AT
BGR...THOUGH SCT SHOWERS AND TSTMS ARE EXPECTED THIS EVENING WITH
MVFR/IFR CONDITIONS AT TIMES. AFTER FRONTAL PASSAGE...EXPECT VFR
CONDITIONS ALL AREAS...EXCEPT FOR PATCHY FOG LATE TONIGHT. VFR
CONDITIONS EXPECTED THURSDAY.

&&

.MARINE...
WILL MAINTAIN A SMALL CRAFT ADVISORY FOR SEAS TONIGHT THROUGH EARLY
THURSDAY. EXPECT WINDS/SEAS TO THEN REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS LATER THURSDAY THROUGH THE WEEKEND. VISIBILITIES
WILL BE REDUCED IN AREAS OF FOG...ALONG WITH SHOWERS/THUNDERSTORMS
EARLY TONIGHT. VISIBILITIES WILL IMPROVE LATER TONIGHT/EARLY THURSDAY
IN THE WAKE OF THE FRONT.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR SEAS FOR ANZ050 UNTIL 8 AM
         THURSDAY.

&&

SHORT TERM/MARINE...NORCROSS
LONG TERM/MARINE...DUDA
AVIATION...NORTON
Hazardous weather outlook, Jul 27, 2:52 PM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
352 PM EDT WED JUL 27 2005

ANZ050-MEZ001>006-010-011-015>017-029>032-281100-
CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME-
COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME-
NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-
NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-
SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME-
INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR...
BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT...
CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH...
DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE...
EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE...
GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC...
MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...
OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...
SAINT PAMPHILE...VAN BUREN AND VANCEBORO
352 PM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...

THUNDERSTORMS WITH STRONG GUSTY WINDS CAN BE EXPECTED ACROSS INTERIOR DOWNEAST
AND COASTAL MAINE THROUGH EARLY EVENING. A FEW THUNDERSTORMS COULD BECOME
SEVERE. HEAVY RAINFALL WILL ALSO OCCUR WITH THE THUNDERSTORMS LEADING TO SOME
MINOR STREET FLOODING. ELSEWHERE...EXPECT SHOWERS AND A FEW THUNDERSTORMS IN
THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT
OR TO THE NATIONAL WEATHER SERVICE IN CARIBOU.

HEWITT

In the hours before

Special weather statement, Jul 27, 4:05 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
505 PM EDT WED JUL 27 2005

MEZ015>017-272230-

PENOBSCOT...WASHINGTON AND HANCOCK COUNTIES...

505 PM EDT WED JUL 27 2005

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...WASHINGTON AND
HANCOCK COUNTIES...

AT 500 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 10 MILES SOUTH OF
GRAND LAKE STREAM TO 8 MILES SOUTHWEST OF HERMON. THE LINE WAS
MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 630 PM EDT INCLUDE...
    BREWER...             BANGOR...             VEAZIE...
    HERMON...             ORONO...              OLD TOWN...
    HAMPDEN...            DEDHAM...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    WIND GUSTS...UP TO 45 MPH.
    DANGEROUS CLOUD TO GROUND LIGHTNING

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4525 6764 4490 6924 4451 6907 4487 6745

HEWITT
Special weather statement, Jul 27, 5:07 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
607 PM EDT WED JUL 27 2005

MEZ015>017-272300-

PENOBSCOT...WASHINGTON AND HANCOCK COUNTIES...

607 PM EDT WED JUL 27 2005

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...WASHINGTON AND
HANCOCK COUNTIES...

AT 605 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS...STRETCHING FROM
7 MILES WEST OF CALAIS TO ORONO. THE LINE WAS MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT INCLUDE...
GRAND LAKE STREAM...   PRINCETON...    VEAZIE...
OLD TOWN...            ORONO...        CALAIS...
MEDDYBEMPS...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    VERY HEAVY RAINFALL...UP TO 2 INCHES PER HOUR WITH MINOR STREET
    FLOODING EXPECTED.
    WIND GUSTS...UP TO 45 MPH.

STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4537 6720 4507 6900 4476 6873 4519 6645

HEWITT

The radar

The Caribou radar (KCBW), 110 km away, was scanning. The volume nearest the first event began at 22:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
July 27, 5:25 PM EST
Where
Washington County, Alexander
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
45.083, -67.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457950.